Alert archive / Washington / Gale Warnings in 2015

Gale Warning 35, NWS Seattle, WA

July 6, 2015

NWS Seattle, WA issued this gale warning at Jul 6, 2015, 2:30 PM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2015, 2:30 PM PDT (21:30 UTC)
Expired
Jul 7, 2015, 2:00 AM PDT
In force
12 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WHUS76 KSEW 062130
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
230 PM PDT MON JUL 6 2015

PZZ131-132-070530-
/O.UPG.KSEW.SC.Y.0140.000000T0000Z-150707T1000Z/
/O.NEW.KSEW.GL.W.0035.150706T2130Z-150707T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
230 PM PDT MON JUL 6 2015

...GALE WARNING IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WIND AND WAVES...WEST WIND 25 TO 35 KT WITH WIND WAVES 4 TO 6 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ130-070530-
/O.NEW.KSEW.SC.Y.0141.150706T2130Z-150707T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
230 PM PDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND AND WAVES...WEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO 4
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-070530-
/O.NEW.KSEW.SC.Y.0141.150706T2130Z-150707T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
230 PM PDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND AND WAVES...SOUTHWEST WIND 15 TO 25 KT WITH WIND WAVES 2 TO
  4 FT...MAINLY CLOSER TO THE STRAIT OF JUAN DE FUCA AND IN
  ROSARIO STRAIT THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
005 
WHUS76 KSEW 070412
MWWSEW

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
912 PM PDT MON JUL 6 2015

PZZ130-070515-
/O.CAN.KSEW.SC.Y.0141.000000T0000Z-150707T0900Z/
WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
912 PM PDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IS CANCELLED FOR THE WEST ENTRANCE TO THE
U.S. STRAIT OF JUAN DE FUCA...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WIND SPEEDS WILL REMAIN BELOW 21 KNOTS.

$$

PZZ131-132-070900-
/O.CON.KSEW.GL.W.0035.000000T0000Z-150707T0900Z/
CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA-
EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA-
912 PM PDT MON JUL 6 2015

...GALE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND EASTERN U.S.
STRAIT OF JUAN DE FUCA UNTIL 2 AM PDT TUESDAY...

* WIND AND WAVES...WESTERLY WINDS OF 25 TO 35 KT WILL EASE LATER
  TONIGHT. WIND WAVES OF 4 TO 6 FT WILL ALSO SUBSIDE LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ134-070900-
/O.EXA.KSEW.SC.Y.0141.000000T0000Z-150707T0900Z/
ADMIRALTY INLET-
912 PM PDT MON JUL 6 2015

...SMALL CRAFT ADVISORY IN EFFECT FOR THE ADMIRALTY INLET UNTIL 2
AM PDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT TUESDAY. 

* WIND AND WAVES...NORTHWEST WINDS OF 15 TO 25 KT WILL EASE LATER
  TONIGHT. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATER
  TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ133-070900-
/O.CON.KSEW.SC.Y.0141.000000T0000Z-150707T0900Z/
NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS-
912 PM PDT MON JUL 6 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE NORTHERN INLAND
WATERS UNTIL 2 AM PDT TUESDAY...

* WIND AND WAVES...SOUTHWEST WINDS OF 15 TO 25 KT WILL EASE LATER
  TONIGHT. WIND WAVES OF 2 TO 4 FEET WILL ALSO SUBSIDE LATER
  TONIGHT. THE HIGHEST WIND AND WAVES WILL BE ON THE SOUTH END OF
  THE SAN JUANS BORDERING THE EAST ENTRANCE TO THE U.S. STRAIT OF
  JUAN DE FUCA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE
EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS
SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

WWW.WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jul 6, 9:17 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Jul 6, 9:17 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
917 AM PDT MON JUL 6 2015

.SYNOPSIS...THE STRONG UPPER LEVEL RIDGE OVER THE REGION WILL WEAKEN
GRADUALLY THIS WEEK ALLOWING DAILY TEMPERATURES TO COOL VERY SLOWLY.
A LARGE UPPER LEVEL TROUGH WILL DEVELOP JUST OFFSHORE ON FRIDAY
WHICH WILL PRODUCE MORE NORMAL SUMMER WEATHER THIS WEEKEND.

&&

.SHORT TERM...A FAIRLY STRONG UPPER LEVEL LONGWAVE RIDGE REMAINS IN
PLACE JUST W OF THE B.C. COAST THIS MORNING WITH NW FLOW ALOFT DOWN
THE E SIDE OF THE RIDGE OVER W WA. 500 MB HEIGHTS ARE STILL SOMEWHAT
HIGH AT CLOSE TO 5850 METERS. THE GFS AND ECMWF ARE IN GOOD
AGREEMENT THAT THE RIDGE WILL SLOWLY COLLAPSE THIS WEEK. THERE WILL
BE SLIGHT AIR MASS COOLING ON TUESDAY RESULTING FROM A COUPLE OF
WEAK UPPER LEVEL SHORTWAVE TROUGHS MOVING SE ACROSS THE AREA. ONE OF
THE TROUGHS WHICH SHOULD BE OVER THE YUKON THIS MORNING COULD
TRIGGER SOME ISOLATED CONVECTION OVER THE N CASCADES TUESDAY
AFTERNOON AND EVENING.

THE UPPER LEVEL RIDGE WILL CONTINUE COLLAPSING WEDNESDAY...BUT
PROGRESSES E OVER B.C. AND THE PACNW...FOR SLIGHTLY HIGHER 500 MB
HEIGHTS AND BRIEF AIR MASS WARMING. MAX TEMPS WILL PROBABLY BE IN
THE 80S TO NEAR 90.

ONSHORE FLOW THE NEXT COUPLE OF DAYS WILL BE A BIGGER FACTOR THAN
OVER THE WEEKEND. ONSHORE FLOW LAST NIGHT WAS A LITTLE STRONGER THAN
OVER THE WEEKEND AND WITH A WEAK SW COMPONENT MANAGED TO PUSH A
SHALLOW STRATUS LAYER INLAND OVER THE SW PART OF PUGET SOUND THIS
MORNING. IT LOOKS LIKE A REPEAT TONIGHT...AND BOUNDARY LAYER RH
PROGS FROM THE NAM AND ARW MODELS SUGGEST SLIGHTLY GREATER STRATUS
COVERAGE TUESDAY MORNING. THIS WILL HELP MAKE TUESDAY SLIGHTLY
COOLER...ALTHOUGH MAX TEMPS WILL STILL BE IN THE 80S.

ONSHORE FLOW TUESDAY NIGHT SHOULD BE WEAKER AND FROM THE NW...SO
STRATUS SHOULD BE MINIMAL OVER THE INTERIOR WEDNESDAY MORNING. AS
MENTIONED ABOVE...WITH THE WEAKENING RIDGE STILL OVER THE AREA...MAX
TEMPS WILL BE IN THE 80S TO NEAR 90.

THERE IS STILL SMOKE FROM THE B.C. FOREST FIRES OVER THE N HALF OF W
WA THIS MORNING. ON VISIBLE IMAGERY IT LOOKS LIKE IT IS SLOWLY
THINNING OUT. SW FLOW ALOFT TODAY BELOW 700 MB SHOULD HELP CLEAR THE
LOWER LEVELS...BUT AT ONLY 5-10 KT THE PROCESS WILL BE SLOW. FLOW
ABOVE 700 MB SHOULD BE NW 10-20 KT. NAM MODELS SHOWS THE LOWER LEVEL
FLOW TURNING E-NE ON TUESDAY...SO DEPENDING UPON HOW MUCH SMOKE THE
FIRES PUT OUT TONIGHT ANOTHER INCREASE IS POSSIBLE AGAIN ON TUESDAY.
KAM

.LONG TERM...THURSDAY WILL PROBABLY BE THE LAST HURRAH OF THE RECENT
EXTENDED WARM STRETCH. THE RIDGE WILL BE ALMOST GONE WITH 500 MB
HEIGHTS DOWN TO NEAR 5760 METERS THURSDAY AFTERNOON. HOWEVER THE AIR
MASS WILL STILL BE VERY WARM SO MAX TEMPS MAY ONLY BE A DEGREE OR SO
COOLER THAN WEDNESDAY. STRENGTHENING SW ONSHORE FLOW THURSDAY NIGHT
AS A LARGE UPPER LEVEL TROUGH APPROACHES FROM THE W WILL HASTEN THE
COOLING. SHALLOW STRATUS WILL PROBABLY COVER MOST OF THE INTERIOR
LOWLANDS FRIDAY MORNING. MOS GUIDANCE SHOWS MAX TEMPS RETREATING
INTO THE 70S. FOR THIS WEEKEND...CONTINUING SW ONSHORE FLOW AND THE
UPPER LEVEL TROUGH JUST W OF THE WA COAST SHOULD PRODUCE TYPICAL
SUMMER WEATHER...MORNING CLOUDS...SOME AFTERNOON SUNSHINE AND MAX
TEMPS IN THE 70S. KAM

&&

.AVIATION...THERE IS MARINE STRATUS AND FOG ON THE COAST AND OVER
PTNS OF SW WA THIS MORNING...THE LOW CLOUDS EXTEND THROUGH THE NORTH
COAST AND PARTLY IN THE STRAIT OF JUAN DE FUCA. ELSEWHERE THERE ARE
FAIR SKIES WITH SOME B.C. SMOKE...ESPECIALLY ACROSS THE NORTH
CASCADES. NOT MUCH CHANGE IS EXPECTED FOR THE NEXT COUPLE OF DAYS
WITH THE MARINE AIR MAINLY STAYING ON THE COAST AND THEN MORNING LOW
CLOUDS IN THE STRAIT AND SPILLING INTO PUGET SOUND FOR A FEW HOURS
AROUND DAYBREAK.

KSEA...THE MARINE AIR THAT SPILLED INTO PUGET SOUND OVERNIGHT IS
GIVING A SSW BREEZE THAT WILL BECOME LIGHT AND VARIABLE LATER TODAY.

&&

.MARINE...LOW CLOUDS AND FOG PATCHES FOR THE COAST AND WESTERN
STRAIT. THERE IS HIGH PRESSURE ALONG THE COAST AND LOWER PRES E OF
THE CASCADES WILL RESULTING IN ONSHORE FLOW THROUGH FRI. THE
AFTERNOON AND EVENING WLY IN THE STRAIT MAY GET UP TO GALE
FORCE...ESPECIALLY AROUND RACE ROCKS.

&&

.SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...SMALL CRAFT
ADVISORY UNTIL 3 AM PDT TUESDAY FOR      CENTRAL U.S. WATERS STRAIT
OF JUAN DE FUCA-EAST ENTRANCE      U.S. WATERS STRAIT OF JUAN DE
FUCA.

&&

WWW.WEATHER.GOV/SEATTLE

YOU CAN SEE AN ILLUSTRATED VERSION OF THIS DISCUSSION...
TEMPORARILY NOT AVAILABLE...AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:30 PM PDTSmall Craft AdvisorySEW12 hr

Nearby

Gale Warnings in Washington, 2015Every gale warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.